Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 93, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 24, 2010, 9:56 PM CDT for Marion County, Missouri; Pike County, Illinois. It took effect at Apr 25, 2010, 12:22 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 9:56 PM CDT (02:56 UTC)
- In effect from
- Apr 25, 2010, 12:22 PM CDT
- Expired
- Apr 29, 2010, 11:34 AM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Pike County, IL, Marion County, MO
The radar
The St Louis radar (KLSX), 123 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Hannibal (HNNM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 24, 7:08 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 24, 7:08 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
708 PM CDT SAT APR 24 2010
.DISCUSSION...
/654 PM CDT SAT APR 24 2010/
SEVERE WEATHER THREAT WILL CONTINUE FOR SEVERAL MORE HOURS ALONG
AND AHEAD OF SFC LOW...WHICH APPEARS TO ROUGHLY BE BETWEEN STL AND
UIN AT 2330Z. PASSAGE OF THE LOW OUT OF OUR CWA...ALONG WITH LOSS
OF UNSTABILITY WITH SUNSET...SHOULD CAUSE THREAT TO WIND DOWN
FAIRLY RAPIDLY OVER THE NEXT FEW HOURS.
OTHER CONCERN FOR THE EVENING IS HEAVY RAIN THREAT. MODERATE TO
OCCASIONALLY HEAVY RAIN AND EMBEDDED THUNDERSTORMS CONTINUE TO
SPIRAL AROUND UPPER LOW...AND ANIMATION OF REGIONAL RADARS CLEARLY
SHOWS DEF-ZONE TYPE PRECIP SHIELD HAS SET UP FROM MID MO INTO SE
IA. EXPANDED FLASH FLOOD WATCH EARIER IN THE AFTERNOON TO
ENCOMPASS THIS THREAT...AND THIS IS STILL LOOKING PRETTY GOOD.
SLOW MOVEMENT OF UPPER LOW WILL HOLD SHOWER THREAT OVER THE REGION
THROUGH SUNDAY NIGHT...WITH SHORTWAVES ROTATING AROUND THE LOW
YIELDING CATEGORICAL POPS FOR NORTHEAST SECTIONS OF THE FA INTO
SUNDAY. WITH THE COOL MID LEVEL TEMPS...JUST A BIT OF HEATING
DURING THE DAY ON SUNDAY COULD CERTAINLY LEAD TO SOME LOW TOPPED
CONVECTION. THIS TREND WAS ALREADY IN THE FORECAST AND STILL LOOKS
QUITE GOOD.
REMAINDER OF THE FORECAST REMAINS THE SAME.
TRUETT
&&
.AVIATION...
/1237 PM CDT SAT APR 24 2010/
RAPIDLY DEVELOPING SURFACE LOW OVER SOUTH CENTRAL MO WILL LIFT TO
THE NORTHEAST THROUGH REGION THIS AFTERNOON AND EVENING. SHOWERS AND
THUNDERSTORMS TO CONTINUE DEVELOPING AND INTENSIFYING...MOVING INTO
TAF SITES BETWEEN 18Z AND 20Z. TIMING OF THUNDERSTORMS HARD TO PIN
DOWN...SO JUST HAVE VCNTY TS MENTIONED FOR ALL SITES...TIL I CAN GET
A BETTER HANDLE ON TIMING. WILL SEE SEVERAL ROUNDS OF ACTIVITY...
WITH MODERATE TO HEAVY RAINFALL EXPECTED AHEAD OF SURFACE LOW. THEN
A BIT OF A LULL IN ACTIVITY LATER THIS EVENING...BEFORE WRAP AROUND
RWS/TRWS MOVE THROUGH MAINLY AFTER 06Z TONIGHT. PCPN SHOULD TAPER
OFF BY MID MORNING ON SUNDAY. AS FOR CIGS...LOW END MVFR/HIGH END
IFR A GOOD BET FOR MOST OF VALID TAF TIME...THOUGH COULD SEE VFR
CONDITIONS EARLY ON FOR AN HOUR OR TWO. ANOTHER ISSUE WILL BE THE
WINDS. WITH SURFACE LOW MOVING OVERHEAD...WILL SEE EAST WINDS
VEERING TO THE SOUTH...THEN SOUTHWEST...THEN WEST AT KCOU...KSUS AND
KSTL. WINDS TO INCREASE TO 15 KTS WITH GUSTS TO 25 KTS. AS FOR
KUIN...THEY WILL REMAIN NORTH OF SURFACE LOW...SO WINDS TO BACK FROM
THE EAST TO NORTHEAST...THEN EVENTUALLY NORTHWEST LATE TONIGHT AND
INCREASE.
SPECIFICS FOR KSTL...SEE DISSCUSSION ABOVE...WITH HEAVIEST PERIOD OF
SHOWERS AND THUNDERSTORMS BETWEEN 21Z AND 02Z.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-KNOX MO-LEWIS MO-MARION MO-MONITEAU MO-
MONROE MO-OSAGE MO-RALLS MO-SHELBY MO.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Apr 24, 8:57 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 857 PM CDT SAT APR 24 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 857 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A THREAT OF SEVERE THUNDERSTORMS ACROSS PARTS OF WEST CENTRAL AND CENTRAL ILLINOIS OVER THE NEXT FEW HOURS. SEVERE STORMS IN THESE AREAS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR CENTRAL MISSOURI DUE TO THE COMBINATION OF PROLONGED HEAVY RAIN AND SATURATED GROUND. FLOODING OF AREA CREEKS...STREAMS...AND LOW LYING AREAS WILL BE POSSIBLE. PLEASE REFER TO THE APPROPRIATE FLOOD WARNINGS AND ADVISORIES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE ACROSS PARTS OF WEST CENTRAL AND CENTRAL ILLINOIS OVER THE NEXT FEW HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Local storm report, Apr 24, 8:24 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM HEAVY RAIN FULTON 38.85N 91.95W
04/24/2010 M2.33 INCH CALLAWAY MO TRAINED SPOTTER
STORM TOTAL RAINFALL
&&
KANOFSKYLocal storm report, Apr 24, 9:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM FLOOD 3 S LADDONIA 39.20N 91.64W
04/24/2010 AUDRAIN MO TRAINED SPOTTER
AT THE CUIVRE RIVER ... PORTION OF HIGHWAY 19 IS
SUBMERGED UNDER SEVERAL INCHES OF WATER ... IN ADDITION
ROUTE K EAST OF LADDONIA IS IMPASSIBLE ... AND WATER
INUNDATING PORTIONS OF HIGHWAY 19 NORTH OF WHERE HIGHWAY
54 SPLITS FROM 19
&&
SIPPRELLLocal storm report, Apr 24, 9:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HEAVY RAIN 10 NW FULTON 38.96N 92.08W
04/24/2010 M4.80 INCH CALLAWAY MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL OF 4.8 INCHES IN MILLERSBURG
&&
BYRDLocal storm report, Apr 24, 9:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM FLOOD MONTICELLO 40.12N 91.71W
04/24/2010 LEWIS MO LAW ENFORCEMENT
HIGHWAY 156 BETWEEN HIGHWAY 6 AT EWING AND HIGHWAY J
WILL BE CLOSED OVERNIGHT DUE TO WATER OVER THE ROAD.
&&
KANOFSKYLocal storm report, Apr 24, 9:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HEAVY RAIN STEFFENVILLE 39.97N 91.88W
04/24/2010 M3.00 INCH LEWIS MO TRAINED SPOTTER
TOTAL SINCE 7 AM THIS MORNING
&&
KANOFSKYLocal storm report, Apr 24, 9:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
948 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HEAVY RAIN SPAULDING 39.62N 91.53W
04/24/2010 M3.50 INCH RALLS MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:36 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Marion, Moniteau and 5 more | 6 hr |
| Apr 24, 8:15 PM CDT | River Flood Warning | LSX | Lewis | 67 hr |
| Apr 24, 8:15 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Apr 24, 8:15 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Apr 24, 8:15 PM CDT | River Flood Warning | LSX | Lincoln | 44 hr |
| Apr 24, 8:15 PM CDT | River Flood Warning | LSX | Monroe | 3 days |
| Apr 24, 9:56 PM CDT | River Flood Warning | LSX | Pike | 5 days |
| Apr 24, 9:56 PM CDT | River Flood Warning | LSX | Pike | 6 days |
| Apr 24, 10:13 PM CDT | Areal Flood Warning | LSX | Knox, Lewis | 19 hr |
| Apr 25, 1:30 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Marion, Moniteau and 5 more | 9 hr |
| Apr 25, 9:25 AM CDT | River Flood Warning | LSX | Callaway, Osage | 5 days |
| Apr 25, 9:25 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Apr 25, 9:33 AM CDT | River Flood Warning | LSX | Callaway, Cole | 3 days |
| Apr 25, 9:33 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Apr 25, 9:59 AM CDT | River Flood Warning | LSX | Marion | 26 hr |
| Apr 25, 10:13 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Marion, Monroe, Montgomery and 3 more | 12 hr |
| Apr 25, 10:18 AM CDT | River Flood Warning | LSX | Cole | 30 hr |
| Apr 25, 12:00 PM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Apr 25, 12:00 PM CDT | River Flood Warning | LSX | Ralls | 3 days |
| Apr 25, 12:00 PM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Apr 25, 12:00 PM CDT | River Flood Warning | LSX | Saint Charles | 6 days |
| Apr 24, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 27 min |
| Apr 24, 8:34 PM CDT | River Flood Warning | LSX | Brown | 14 hr |
| Apr 25, 12:29 PM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 6 days |
Nearby
River Flood Warnings in Missouri, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.